MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM
Model Number 380614-16
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse went on-site and replaced the patient side manipulator (psm) 1.The system was verified and ready for use.Intuitive surgical, inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted simple transabdominal prostatectomy surgical procedure, patient side manipulator (psm) 1 could not grasp tissue well.Technical support engineer (tse) recommended reseating the sterile adapter (sa).The caller stated that it had not worked.The procedure was completed.The caller hadn't noticed errors or any message info appeared.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer noted system functionality was checked upon powering on the system and it powered on without any errors.Site re-installed the sterile adapter and instrument twice to continue the procedure and continued to use the arm#1 and arm#2 to complete the procedure.There was no injury reported to the patient.The surgeon did not disable arm#1.The procedure completed robotically with 3 arms and did not need to use the arm#3.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the patient side manipulator 2 for failure analysis investigation.The unit was analyzed and log was indicating that the axis psm #1 couldn't grasp tissue well during procedure.Upon visual inspection, no issues were found related to the reported event.Installed the psm onto a golden system where no faults occurred in normal mode and the unit functioned as expected.Completed functional tests where passed all tests.The complaint was confirmed but not replicated by failure analysis.While the definitive root cause could not be established as failure analysis could not replicate the customer-reported issue, a possible cause is attributed to mechanical defect of the 4 wrist pulley assemblies in the psm.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, 4-ARM
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24783899
Report Number2955842-2026-20389
Device Sequence Number6134740
Product Code NAY
UDI-Device Identifier00886874110690
UDI-Public(01)00886874110690
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380614-16
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/20/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown